Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 174, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 5, 2000, 6:54 PM MDT for Morton County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 5, 2000, 6:54 PM MDT (00:54 UTC)
- Expired
- Sep 5, 2000, 7:30 PM MDT
- In force
- 36 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morton County, ND
The radar
The Bismarck radar (KBIS), 75 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 060055 SVRBIS NDC059-060130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 654 PM MDT TUE SEP 5 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 730 PM MDT * AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF GLEN ULLIN...OR ABOUT 40 MILES EAST OF DICKINSON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER RURAL WESTERN MORTON COUNTY UNTIL 730 PM CDT. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4685 10210 4672 10191 4686 10109 4701 10150
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:15 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Sep 5, 2:15 PM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT TUE SEP 5 2000 MAIN PROB WL BE THE CHANCE OF SVR WX TNGT...FAIRLY STRONG LO LVL JET ADVECTING MSTR NWD INTO THE REGION THS AFTN..WITH DEW PTS INTO THE 60S. SHORT WAVE TROF FM SASK INTO NEVADA MOVING ENE TOWARDS THE NRN PLAINS..COUPLED WITH SFC LO OVR NE WY AND TROF EXTENDING NNE INTO SRN SASK..LI'S -4 TO -6 AND CAPES OF 1200 TO 1600 J/KG MAY BE ENOUGH TO BREAK CAP AND THREAT TSRA LATER TONIGHT..HOWEVER BEST DYNAMICS APPEARS ACROSS THE NORTH AND ALONG AND NORTH OF THE BORDER. UNSETTLED WX WILL BE FOCUS THROUGH THE EARLY PERIODS WITH A BREAK IN THE ACTIVITY ON THURS AS HI PRESS ADVECTS OVER THE REGION. TeHE EXTENDED BRINGS ANOTHER SHORT WAVE SYS ACROSS THE REGION THURS NIGHT AND FRIDAY AND AGAIN SUNDAY. .BIS...NONE RGT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:03 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 57 min |
| Sep 5, 7:54 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 51 min |
| Sep 5, 9:48 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 27 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.